Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 2, 2021Williamson County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 2, 2021, 5:43 PM CDT for Williamson County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2021, 5:43 PM CDT (22:43 UTC)
Expired
Jun 2, 2021, 6:30 PM CDT
In force
47 min
Issued by
NWS Austin/San Antonio, TX

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 17 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:51 PM CDTHAIL 0.72 S Weir, TXDIME SIZE HAIL AT INTERSECTION OF HWY 29 AND CR 100. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS84 KEWX 022243
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
543 PM CDT Wed Jun 2 2021
 
TXZ173-022330-
Williamson TX-
543 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL
630 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weir, or 7 miles east of Georgetown, moving east at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Thrall, Weir, Jonah, Hoxie
and Waterloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3057 9764 3066 9765 3076 9738 3059 9729
TIME...MOT...LOC 2243Z 256DEG 14KT 3063 9758 

$$

PLATT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 2, 4:48 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 2, 4:48 PM CDT, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
448 PM CDT Wed Jun 2 2021

.UPDATE...
Elected to make adjustments to the PoPs through the rest of today
and into tomorrow given the latest observational trends and hi-res
model guidance. Have generally lowered the PoP values through 12Z
Thursday. Highest concentration of scattered activity this evening
should continue to primarily focus across the Hill country into the
Travis/Williamson County area and across the coastal plains. Once
daytime heating is lost, models indicate that some kind of lull may
develop later tonight and into the overnight hours. The latest 18Z
HRRR and 3km NAMNEST then show the formation and/or the advancement
of a MCS across the region from early Thursday morning through the
day. Despite low confidence on exact timing and placement regarding
this complex, this will be when PoPs will be highest across South-
Central Texas over the next 36 to 48 hours.

&&

.PREV DISCUSSION... /ISSUED 224 PM CDT Wed Jun 2 2021/

SHORT TERM (Tonight through Thursday Night)...
A deep upper level trough extends from the Central Plains to the
northern Baja Peninsula this afternoon with southwesterly flow over
Texas. At the surface warm, moist air remains in place with
temperatures in the 80s and dewpoints in the middle 60s to the lower
70s. Isolated convection has begun over the eastern half of South
Central Texas. The forecast has changed very little today. The
southern part of the upper trough will close off during the next 12
to 24 hours and drift across northern Mexico. As shortwaves rotate
through this pattern they will initiate convection over the region.
This afternoon and evening conditions are conducive for strong to
severe thunderstorms across the northern part of our CWA where SPC
has issued a slight risk for large hail and damaging winds. South of
the slight risk is a marginal risk for most of the rest of South
Central Texas. PW values across the area are above 1.5" and this will
make locally heavy rain possible as well. Short term models a bit
scattered in their solutions for this evening. It's hard to say
where convection will develop and move. But storms that do form will
be capable of producing a quick 1-2 inches of rain. Convection will
continue overnight and into Thursday. Timing and location are hard
to determine at this time. The airmass will remain essentially
unchanged, so locally heavy rain will be possible again Thursday and
Thursday night.

LONG TERM (Friday through Wednesday)...

The long term forecast shows some, but only little improvement to the
upper pattern. Friday, an upper low, currently over Baja, gets
absorbed into the trough before cutting back off over Texas. This
upper low hangs out though the weekend causing multiple rounds of
showers and storms at various locations spread throughout the CWA. So
with little time to recover from the saturated soils from previous
rain, areas will need to be monitored for flash flooding and/or river
flooding.

By early to mid-week next week, the upper low over Texas moves
northeast while the upper ridge peeks in from the west. For the rest
of the long term forecast, POPs will be split west to east, with rain
chances east and dry out west.

Temperatures through the long-term stay below normal with highs in
the 80s through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              68  81  68  80  68 /  40  60  40  60  50
Austin Bergstrom Intl Airport  68  81  68  80  67 /  40  60  40  60  50
New Braunfels Muni Airport     69  82  68  82  68 /  40  60  40  60  50
Burnet Muni Airport            67  80  66  79  66 /  40  60  30  60  40
Del Rio Intl Airport           72  86  69  84  69 /  30  50  40  60  40
Georgetown Muni Airport        68  81  67  80  67 /  40  60  30  60  40
Hondo Muni Airport             68  82  67  80  66 /  40  60  40  60  50
San Marcos Muni Airport        68  82  67  81  67 /  40  60  40  60  50
La Grange - Fayette Regional   70  84  70  82  70 /  40  60  40  60  50
San Antonio Intl Airport       70  81  68  80  68 /  40  60  50  60  60
Stinson Muni Airport           70  83  70  82  69 /  40  60  40  60  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Brady
Long-Term...Platt
Decision Support...Treadway
Hazardous weather outlook, Jun 2, 4:14 AM CDT, 13 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
414 AM CDT Wed Jun 2 2021

TXZ171>173-183>194-202>209-217>225-228-031000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
414 AM CDT Wed Jun 2 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated to scattered showers and thunderstorms are forecast this
afternoon and early evening. A few storms could become strong,
with gusty winds and locally heavy downpours. A better chance for
showers and thunderstorms will develop late tonight into Thursday
morning across portions of the area. Some storms could become
strong to severe, producing hail and damaging wind gusts. In
addition, pockets of heavy rainfall are possible, which could
produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Several more opportunities for showers and thunderstorms are
expected Thursday through the weekend, primarily favoring the
afternoon and into the evening/nighttime hours. Some of these
storms may be strong to severe with main weather hazards being
large hail and damaging winds. Localized flash flooding is also a
concern due to previous rain events over the past two weeks or so.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Special weather statement, Jun 2, 3:45 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
345 PM CDT Wed Jun 2 2021

TXZ225-022130-
Lavaca TX-
345 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAVACA COUNTY UNTIL
430 PM CDT...

At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near
Speaks, or 20 miles southeast of Hallettsville, moving northeast at
10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Speaks and Farm to Market Road 2437.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2923 9671 2928 9678 2946 9668 2934 9656
TIME...MOT...LOC 2044Z 218DEG 11KT 2928 9666

PLATT
Special weather statement, Jun 2, 5:27 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
527 PM CDT Wed Jun 2 2021

TXZ173-022315-
Williamson TX-
527 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON COUNTY
UNTIL 615 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Florence, or 11 miles northwest of Serenada, moving east at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Jarrell, Florence and Andice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3090 9777 3087 9763 3086 9759 3079 9762
      3078 9789 3083 9791 3091 9783
TIME...MOT...LOC 2226Z 255DEG 11KT 3083 9781

PLATT
Special weather statement, Jun 2, 5:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
543 PM CDT Wed Jun 2 2021

TXZ173-022330-
Williamson TX-
543 PM CDT Wed Jun 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILLIAMSON COUNTY UNTIL
630 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weir, or 7 miles east of Georgetown, moving east at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Round Rock, Georgetown, Taylor, Granger, Thrall, Weir, Jonah, Hoxie
and Waterloo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3057 9764 3066 9765 3076 9738 3059 9729
TIME...MOT...LOC 2243Z 256DEG 14KT 3063 9758

PLATT

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:29 PM CDTRiver Flood WarningEWXGoliad, Karnes13 hr
Jun 2, 3:45 PM CDTSpecial Weather StatementEWXLavaca45 min
Jun 2, 5:27 PM CDTSpecial Weather StatementEWXWilliamson48 min
Jun 2, 6:01 PM CDTAreal Flood AdvisoryEWXWilliamson3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.